MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a patient receiving unknown morphine via an implantable pump.The indications for use was spinal pain indications.It was reported that the patient stated that they have had nothing but hell with the pump for the last 4-5 years.The patient stated that the pump stopped working where it was working insufficiently and they kept increasing the dosage until they finally had to have it replaced.The patient said that at that time they discovered that the tubing was perforated in their abdomen and it was dumping all that morphine in their abdomen instead of where it was supposed to go.
 
Additional Manufacturer Narrative
Continuation of d10: product id 8709sc, lot# serial# (b)(6), implanted: (b)(6) 2008, explanted: (b)(6) 2021, product type catheter section d information references the main component of the system.Other relevant device(s) are: product id: 8709sc, serial/lot #: (b)(6), ubd: 17-mar-2010, udi#: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21233363
Report Number3004209178-2025-01489
Device Sequence Number12919119
Product Code LKK
UDI-Device Identifier00643169100824
UDI-Public00643169100824
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2016
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Initial Report FDA Received Date01/24/2025
Date Device Manufactured03/25/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale